Alert archive / Kansas / Wind Advisories in 2022
Wind Advisory 6, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Apr 5, 2022, 2:37 PM CDT for 9 counties in Kansas. It took effect at Apr 6, 2022, 10:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2022, 2:37 PM CDT (19:37 UTC)
- In effect from
- Apr 6, 2022, 10:00 AM CDT
- Expired
- Apr 6, 2022, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Topeka, KS
Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Geary County, KS, Morris County, KS, Ottawa County, KS, Republic County, KS, Riley County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 86 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
416 WWUS73 KTOP 051937 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 237 PM CDT Tue Apr 5 2022 KSZ008-009-020>022-034>037-061100- /O.NEW.KTOP.WI.Y.0006.220406T1500Z-220407T0100Z/ Republic-Washington-Cloud-Clay-Riley-Ottawa-Dickinson-Geary- Morris- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Concordia, Clay Center, Manhattan, Minneapolis, Bennington, Abilene, Herington, Junction City, and Council Grove 237 PM CDT Tue Apr 5 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Republic, Washington, Cloud, Clay, Riley, Ottawa, Dickinson, Geary and Morris Counties. * WHEN...From 10 AM to 8 PM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
182 WWUS73 KTOP 060216 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 916 PM CDT Tue Apr 5 2022 KSZ008-009-020>022-034>037-070100- /O.CON.KTOP.WI.Y.0006.220406T1500Z-220407T0100Z/ Republic-Washington-Cloud-Clay-Riley-Ottawa-Dickinson-Geary- Morris- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Concordia, Clay Center, Manhattan, Minneapolis, Bennington, Abilene, Herington, Junction City, and Council Grove 916 PM CDT Tue Apr 5 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Republic, Washington, Cloud, Clay, Riley, Ottawa, Dickinson, Geary and Morris Counties. * WHEN...From 10 AM to 8 PM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
073 WWUS73 KTOP 060814 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 314 AM CDT Wed Apr 6 2022 KSZ008-009-020>022-034>037-062100- /O.CON.KTOP.WI.Y.0006.220406T1500Z-220407T0100Z/ Republic-Washington-Cloud-Clay-Riley-Ottawa-Dickinson-Geary- Morris- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Concordia, Clay Center, Manhattan, Minneapolis, Bennington, Abilene, Herington, Junction City, and Council Grove 314 AM CDT Wed Apr 6 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts around 45 mph expected. * WHERE...Republic, Washington, Cloud, Clay, Riley, Ottawa, Dickinson, Geary and Morris Counties. * WHEN...From 10 AM to 8 PM CDT today. * IMPACTS...Gusty winds could blow around unsecured objects. Driving high profile vehicles will be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
956 WWUS73 KTOP 062008 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 308 PM CDT Wed Apr 6 2022 KSZ008-020-034-070700- /O.NEW.KTOP.WI.Y.0007.220407T1500Z-220408T0100Z/ /O.CON.KTOP.WI.Y.0006.000000T0000Z-220407T0100Z/ Republic-Cloud-Ottawa- Including the cities of Belleville, Concordia, Minneapolis, and Bennington 308 PM CDT Wed Apr 6 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT THURSDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Republic, Cloud and Ottawa Counties. * WHEN...For the first Wind Advisory, until 8 PM CDT this evening. For the second Wind Advisory, from 10 AM to 8 PM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ009-021-022-035>037-070100- /O.CON.KTOP.WI.Y.0006.000000T0000Z-220407T0100Z/ Washington-Clay-Riley-Dickinson-Geary-Morris- Including the cities of Washington, Hanover, Clifton, Linn, Greenleaf, Clay Center, Manhattan, Abilene, Herington, Junction City, and Council Grove 308 PM CDT Wed Apr 6 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts around 45 mph expected. * WHERE...Republic, Washington, Cloud, Clay, Riley, Ottawa, Dickinson, Geary and Morris Counties. * WHEN...From 10 AM to 8 PM CDT today. * IMPACTS...Gusty winds could blow around unsecured objects. Driving high profile vehicles will be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
869 WWUS73 KTOP 070045 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 745 PM CDT Wed Apr 6 2022 KSZ008-020-034-070930- /O.EXP.KTOP.WI.Y.0006.000000T0000Z-220407T0100Z/ /O.CON.KTOP.WI.Y.0007.220407T1500Z-220408T0100Z/ Republic-Cloud-Ottawa- Including the cities of Belleville, Concordia, Minneapolis, and Bennington 745 PM CDT Wed Apr 6 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT THURSDAY... ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Republic, Cloud and Ottawa Counties. * WHEN...From 10 AM to 8 PM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ009-021-022-035>037-070145- /O.EXP.KTOP.WI.Y.0006.000000T0000Z-220407T0100Z/ Washington-Clay-Riley-Dickinson-Geary-Morris- Including the cities of Washington, Hanover, Clifton, Linn, Greenleaf, Clay Center, Manhattan, Abilene, Herington, Junction City, and Council Grove 745 PM CDT Wed Apr 6 2022 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... Northwest winds will continue to decrease this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Apr 5, 12:42 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Apr 5, 12:42 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1242 PM CDT Tue Apr 5 2022 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 314 AM CDT Tue Apr 5 2022 Key Messages: - Chance for showers, embedded thunderstorms this evening - Very high to extreme fire danger Wednesday - Windy conditions expected Wednesday through Friday Early this morning a mid level trough was moving into Montana while a strong mid level jet was present from the Pacific Northwest into Idaho. Surface analysis shows southerly winds across central into northeast Kansas as well as 50 degree dew points moving into southeast Kansas at 07Z. Low clouds have also been spreading northward across east central into south central Kansas and are expected to cover much of the cwa by sunrise this morning. The mid level trough moves southeast through the day today across the northern Plains then into Wisconsin later tonight. This feature will bring a surface trough southeast across north central, northeast and east central Kansas during the afternoon hours. A few showers and thunderstorms will be possible late this afternoon and evening near and behind the frontal boundary as strong mid level winds push into the area. Forecast soundings suggest 300 to 400 J/kg of MUCAPE across east central Kansas from late afternoon into the evening hours. Forecast soundings suggest clouds will mix out by 18Z with sunshine this afternoon. Highs today in the upper 60s to lower 70s are expected. Lows tonight cool into the upper 30s to lower 40s. Wednesday a strong pressure gradient across the Plains will lead to gusty northwest winds which look to last into late Thursday or early Friday as the upper trough remains over the area with a deep surface low nearly stationary over Iowa into Wisconsin. Wednesday winds of 25 to 35 mph with gusts to 45 mph are expected. Winds will only be a tad lighter on Thursday with gusts to near 40 mph expected. Highs in the upper 50s to lower 60s Wednesday, then int he 50s through Friday. By the weekend the upper system moves off to the east and temperatures rebound back into the 70s by Sunday with a mid level ridge moving across the Plains then transitioning to a southwest flow with good thermal advection. Another trough moves into and deepens across the western states with a southwest flow continuing across the Plains. The chance of showers and a few storms returns Sunday night and Monday as a frontal boundary lay across the area. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1238 PM CDT Tue Apr 5 2022 MVFR stratus should lift by 19Z with VFR conditions anticipated thereafter. A few rain showers are possible after 22-23Z and mainly at the Topeka sites. In addition, winds will veer to the northwest by 23Z with speeds 10-15 kt. Marginal LLWS is possible overnight, although magnitudes should remain below criteria. West winds will rapidly increase after 14-15Z with sustained speeds between 20-25 kt, gusting 30-40 kt. && .FIRE WEATHER... Issued at 314 AM CDT Tue Apr 5 2022 Main emphasis will be initially on Wednesday across north central into parts of northeast Kansas as strong winds will be present along with RH dropping to around 20 percent in the afternoon hours. Kansas State Mesonet data show fuel loads remain large, ERC's exceeding the 90th percentile, susceptible to rapid fire growth. Northwest winds gusting to 45 mph are expected and will coincide with the drop in RH in the afternoon. Therefore will issue a Fire Weather Watch from noon to 8pm Wednesday. With gusty winds remaining through Friday with very high fire danger expected. With a warmup over the weekend and increasing southerly winds elevated fire danger will be possible across parts of the area through Sunday. && .TOP WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday morning through Wednesday evening for KSZ008-009-020>022-034>037. && DISCUSSION...53 AVIATION...Baerg FIRE WEATHER...53
Hazardous weather outlook, Apr 5, 3:36 AM CDT, 11 hours 1 minute before
Hazardous Weather Outlook National Weather Service Topeka KS 336 AM CDT Tue Apr 5 2022 KSZ008>012-020>024-026-034>040-054>056-058-059-060845- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 336 AM CDT Tue Apr 5 2022 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight Scattered thunderstorms are possible late this afternoon and evening across east central Kansas. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Very High to Extreme fire danger is expected Wednesday afternoon. Strong northwest winds of 25 to 35 mph with gusts up to 45 mph are forecast for Wednesday and Thursday. A fire Weather Watch has been issued for north central and parts of northeast Kansas Wednesday afternoon into early evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/media/top/DssPacket.pdf
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 3:27 AM CDT | Fire Weather Watch | TOP | Clay, Cloud, Dickinson, Geary, Morris, Ottawa and 3 more | 11 hr |
| Apr 5, 2:46 PM CDT | Fire Weather Watch | TOP | Cloud, Ottawa, Republic | 24 hr |
| Apr 5, 2:46 PM CDT | Red Flag Warning | TOP | Anderson, Clay, Cloud, Coffey, Dickinson, Geary and 6 more | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.